Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 27, 2011, 1:46 PM CDT for 9 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 1:46 PM CDT (18:46 UTC)
- Expired
- Apr 27, 2011, 6:36 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, KY, Calloway County, KY, Christian County, KY, Hopkins County, KY, Marshall County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WGUS53 KPAH 271846
FFWPAH
KYC033-035-047-107-149-157-177-219-221-280030-
/O.NEW.KPAH.FF.W.0047.110427T1846Z-110428T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
SOUTHEASTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN CALDWELL COUNTY IN WESTERN KENTUCKY...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN MARSHALL COUNTY IN WESTERN KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 730 PM CDT.
* AT 123 PM CDT...PERIODS OF SHOWERS AND THUNDERSTORMS...WITH
TORRENTIAL RAINFALL HAS MOVED OVER THE WARNED AREA SINCE 10 AM CDT
THIS MORNING. ADDITIONAL SOUTHWEST TO NORTHEAST ORIENTED BANDS OF
THUNDERSTORMS ARE EXPECTED TO PUSH ACROSS SOUTHERN PARTS OF THE
PURCHASE AND PENNYRILE COUNTIES OF WEST KENTUCKY THROUGH AT LEAST 6
PM CDT. LOCATIONS ALONG AND EAST OF A MURRAY...COBB...NORTONVILLE
AND LIVERMORE KENTUCKY LINE WILL SEE THE MOST PERSISTANT RAINFALL
THIS AFTERNOON. THIS RAIN WILL BE FALLING ON ALREADY SWOLLEN CREEKS
AND STREAMS ACROSS THE AREA...CAUSING MORE FLOODING OF POORLY
DRAINED AND LOW LYING AREAS.
AT 121 PM...VERY HEAVY RAIN CONTINUED TO CAUSE FLOODING IN GRACEY
KENTUKY ...WHERE THREE TO FOUR FEET OF WATER WAS COVERING MAIN
STREET...MAKING THE STREET IMPASSABLE.
* LOCATIONS IN THE WARNING INCLUDE...
MURRAY...
LAND BETWEEN THE LAKES AREA...
ENERGY...
HOPKINSVILLE...
GREENVILLE...
ELKTON...
CADIZ...
LINTON...
DAWSON SPRINGS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO LOCALLY THREE INCHES OF RAIN
ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3665 8830 3754 8708 3754 8707 3748 8711
3737 8710 3736 8703 3665 8708 3664 8786
3667 8788 3667 8806 3651 8804 3649 8818
3650 8846
$$
SMITH1 follow-up statement
092
WGUS73 KPAH 272336
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT WED APR 27 2011
KYC033-035-047-107-149-157-177-219-221-272336-
/O.CAN.KPAH.FF.W.0047.000000T0000Z-110428T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-HOPKINS KY-MUHLENBERG KY-CALDWELL KY-CHRISTIAN KY-TODD KY-
MARSHALL KY-TRIGG KY-CALLOWAY KY-
636 PM CDT WED APR 27 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
HOPKINS AND SOUTHEASTERN MCLEAN COUNTIES IN NORTHWEST KENTUCKY...AND
TODD...CHRISTIAN AND MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...
AND SOUTHEASTERN CALLOWAY...TRIGG...SOUTHEASTERN MARSHALL AND
SOUTHEASTERN CALDWELL COUNTIES IN WESTERN KENTUCKY...
A NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
WARNED AREA BY 8 PM CDT. THIS RAIN WILL LIKELY ADD AN ADDITIONAL
QUARTER TO ONE HALF INCH TO THE SOUTHERN PENNYRILE REGION...BUT
SHOULD NOT LEAD TO SHARP RISES IN WATER LEVELS IN A SHORT TIME.
WIDESPREAD RAINFALL IS NOT EXPECTED TO IMPACT THIS AREA FOR THE
REMAINDER OF THE EVENING AND OVERNIGHT HOURS...THEREFORE...THE FLASH
FLOOD WARNING WILL BE CANCELLED AT THIS TIME.
IT SHOULD BE NOTED THAT A FLOOD WARNING REMAINS IN EFFECT ACROSS THE
QUAD STATE REGION FOR RUNOFF AND DRAINAGE THE PAST SEVERAL DAYS
RAINFALL...INCLUDING TODAY.
LAT...LON 3665 8830 3754 8708 3754 8707 3748 8711
3737 8710 3736 8703 3665 8708 3664 8786
3667 8788 3667 8806 3651 8804 3649 8818
3650 8846
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:16 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 27, 1:16 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED APR 27 2011
.DISCUSSION...
SLIGHT RISK OF SEVERE IS FOR PRIMARY HAZARD OF LARGE HAIL GIVEN
COOLING MID TROPOSPHERIC TEMPS...AIDED/ABETTED BY STEEP MID LEVEL
LAPSE RATES AS LOW PRESSURE SYSTEM LIFTS OVERHEAD AND SWEEPS THRU.
WILL HAVE TO WATCH DEVELOPING HELICITY PROFILES WITH LOW INCOMING
IN CASE TORNADIC THREAT DEVELOPS...SPC BEING ON TOP OF THAT
ALREADY PER EARLIER CONFERENCE CALL.
GRADIENT WINDS WILL ENHANCE WITH SURFACE LOW MOVING THRU AND
SHOULD SEE WINDS SHIFTING FROM SLYS TO WSLYS/NWLYS WITH TIME. SOME
GUSTS TO NEAR ADVISORY THRESHOLDS MAY BE POSSIBLE.
ANOTHER 1 TO POTENTIALLY 1.5" OF RAINFALL CAN BE EXPECTED WITH THE
SYSTEM PASSAGE THROUGH THIS EVENING. WE WILL THEREFORE LEAVE THE
FFA RUNNING THRU ITS INHERITED EXPIRATION TIME OF 700 PM...AND
CONTINUE OUTLOOK/FORECAST FOR HEAVY RAIN AS WELL.
CLEARING/IMPROVING CONDITIONS EXPECTED LATER TONIGHT-TOMORROW AND
SHOULD LAST INTO/THRU MUCH OF THE DAY SATURDAY...OFFERING MUCH
NEEDED REPRIEVE FROM SVR WX/HEAVY RAIN. SAVE EXCEPTION IS SMALLISH
CYCLONIC FLOW ENERGY POPS FOR THURSDAY PM/EVENING...BUT QPF SHOULD
BE LIGHT.
NEXT BEST CHC PCPN IS LATER IN THE WEEKEND...SPECIFICALLY SAT
NIGHT-SUN NIGHT TIME FRAME WITH ANOTHER SYSTEM PASSAGE AND
POTENTIALLY AN INCH OR TWO MORE OF RAINFALL. HAVE MENTIONED THIS
IN HWO AND WILL BE SOMETHING TO KEEP AN EYE UPON WITH REGARD TO
CONTINUED FLOODING.
&&
.AVIATION...
CONVECTIVE OUTBREAK WITH SYSTEM PASSAGE THIS PM WILL LOWER CIGS
FROM MVFR TO IFR AT TIMES. IFR VSBYS IN HEAVY RAIN ARE POSSIBLE
AND HAIL IS THE SVR WX THREAT...THOUGH NOT IN TAFS (YET). AS THE
SURFACE WAVE PASSES...GRADIENT WINDS COULD YIELD SOME GUSTS NEAR
30 KTS AT TIMES...WITH WINDS SHIFTING FROM SOUTHERLYS TO WESTERLYS
OR NORTHWESTERLYS OVER THE COURSE OF THE EVENING. GRADUAL
IMPROVEMENT BACK TO VFR EXPECTED LATE TONIGHT INTO TOMORROW AS THE
SYSTEM PUSHES EAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 27, 12:46 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT WED APR 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1246 PM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR WESTERN KENTUCKY...FAR SOUTHERN ILLINOIS...AND MOST OF SOUTHEAST MISSOURI. LARGE HAIL IS THE PRIMARY HAZARD...THOUGH ISOLATED DAMAGING WIND GUSTS AND TORNADOES ARE POSSIBLE. SEE THE WATCH FOR DETAILS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THE ENTIRE AREA. THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION. PLEASE REFER TO THE ANY ONGOING FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND SOUTH OF THE OHIO RIVER. LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC RIVER FLOODING WILL CONTINUE THROUGH MUCH OF THE PERIOD. IN ADDITION...THERE IS SOME POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINS LATER IN THE WEEKEND...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED.
In the hours before
Local storm report, Apr 27, 1:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
102 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL POPLAR BLUFF 36.76N 90.41W
04/27/2011 E1.00 INCH BUTLER MO TRAINED SPOTTER
NORTHWEST SIDE OF POPLAR BLUFF
&&
RSTLocal storm report, Apr 27, 1:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
104 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL POPLAR BLUFF 36.76N 90.41W
04/27/2011 E1.00 INCH BUTLER MO TRAINED SPOTTER
NORTHWEST SIDE OF POPLAR BLUFF AT HIGHWAY 67 AND BARRON
ROAD
&&
RSTLocal storm report, Apr 27, 1:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 5 N POPLAR BLUFF 36.84N 90.41W
04/27/2011 E1.75 INCH BUTLER MO EMERGENCY MNGR
&&
RSTLocal storm report, Apr 27, 1:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLOOD GRACEY 36.88N 87.66W
04/27/2011 CHRISTIAN KY TRAINED SPOTTER
3-4 FEET OF WATER ACROSS MAIN STREET IN GRACEY MAKING
ROAD IMPASSABLE
&&
RSTLocal storm report, Apr 27, 1:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL WAPPAPELLO 36.94N 90.27W
04/27/2011 E1.00 INCH WAYNE MO OTHER FEDERAL
AT WAPPAPELLO DAM FROM CORPS OF ENGINEERS
&&
RSTLocal storm report, Apr 27, 1:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ZALMA 37.14N 90.08W
04/27/2011 E1.00 INCH BOLLINGER MO TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:02 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall | 28 min |
| Apr 26, 7:14 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 46 min |
| Apr 26, 7:18 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 27 min |
| Apr 26, 7:28 PM CDT | Tornado Warning | PAH | Calloway, Marshall | 32 min |
| Apr 26, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 28 min |
| Apr 26, 7:40 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Lyon, Trigg | 50 min |
| Apr 26, 7:49 PM CDT | Flash Flood Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Crittenden, Fulton and 7 more | 6 hr |
| Apr 26, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 35 min |
| Apr 26, 7:59 PM CDT | Tornado Warning | PAH | Caldwell, Lyon, Marshall, Trigg | 46 min |
| Apr 26, 8:24 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins | 51 min |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Hopkins | 34 min |
| Apr 26, 8:46 PM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 44 min |
| Apr 26, 9:04 PM CDT | Flash Flood Warning | PAH | Christian, Henderson, Hopkins, McLean, Muhlenberg, Todd and 2 more | 6 hr |
| Apr 26, 9:06 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 24 min |
| Apr 26, 9:14 PM CDT | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 46 min |
| Apr 26, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Muhlenberg | 51 min |
| Apr 26, 9:54 PM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Apr 26, 10:24 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 29 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | PAH | Todd | 27 min |
| Apr 27, 1:23 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 37 min |
| Apr 27, 9:10 AM CDT | Areal Flood Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 48 hr |
| Apr 27, 4:43 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins | 6 hr |
| Apr 27, 5:36 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, Union | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.